MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750824
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions: this device is intended for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness, or death.Reuse, reprocessing, or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Advance and retract the azur system slowly and smoothly.Remove the entire azur system if excessive friction is noted.If excessive friction is noted with a second azur system, check the microcatheter for damage or kinking.If repositioning is necessary, take special care to retract the coil under fluoroscopy in a one-to-one motion with the delivery pusher.If the coil does not move in a one-to-one motion with the delivery pusher, or if repositioning is difficult, the coil may have become stretched and could possibly break.Gently remove and discard the entire device.Due to the delicate nature of the coils, the tortuous vascular pathways that lead to certain lesions, and the varying morphologies of the vasculature, a coil may occasionally stretch while being maneuvered.Stretching is a precursor to potential coil breakage and migration.Introduction and deployment of the azur system: 20.Seat the distal tip of the introducer sheath at the distal end of the catheter hub and close the rhv lightly around the introducer sheath to secure the rhv to the introducer.Do not over-tighten the rhv around the introducer sheath.Excessive tightening could damage the device.21.Push the coil into the lumen of the catheter.Use caution to avoid catching the coil on the junction between the introducer sheath and the hub of the catheter.Initiate timing using a stopwatch or timer at the moment the device enters the catheter.Detachment must occur within the specified reposition time.22.Push the azur system through the catheter until the proximal end of the delivery pusher meets the proximal end of the introducer sheath.Loosen the rhv.Retract the introducer sheath just out of the rhv.Close the rhv around the delivery pusher.Slide the introducer sheath completely off of the delivery pusher.Use care not to kink the delivery system.To prevent premature hydration of the azur system, ensure that there is flow from the saline flush.25.Under fluoroscopic guidance, slowly advance the coil out the tip of the catheter.Continue to advance the coil into the lesion until optimal deployment is achieved.Reposition if necessary.If the coil size is not suitable, remove and replace with another device.If undesirable movement of the coil is observed under fluoroscopy following placement and prior to detachment, remove the coil and replace with another more appropriately sized coil.Movement of the coil may indicate that the coil could migrate once it is detached.Do not rotate the delivery pusher during or after delivery of the coil into the vasculature.Rotating the delivery pusher may result in a stretched coil or premature detachment of the coil from the delivery pusher, which could result in coil migration.Angiographic assessment should also be performed prior to detachment to ensure that the coil mass is not protruding into undesired vasculature.26.Complete the deployment and any repositioning so that the coil will be detached within the reposition time specified in table 1.After the specified time, the swelling of the hydrophilic polymer may prevent passage through the catheter and damage the coil.If the coil cannot be properly positioned and detached within the specified time, simultaneously remove the device and the catheter.
 
Event or Problem Description
It was reported that during a splenic embolization procedure a coil was deployed inside glidecath.I was not present during the procedure, but when reviewing the images, it looked as if there was significant tortuosity in the catheter.I do not know the speed of coil advancement through the catheter.According during the case, the physician was advancing, then stopped and had the rt recapture the coil.The rt didn't notice any significant resistance during the recapture but as the pusher came out, the coil was no longer attached.The catheter was withdrawn and trashed with the coil inside.No injury to the patient.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22137706
Report Number2032493-2025-90225
Device Sequence Number18177592
Product Code KRD
UDI-Device Identifier00812636021065
UDI-Public(01)00812636021065(11)241209(17)291130(10)0000813386
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750824
Device Lot Number0000813386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown